Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 21, 2021, 7:22 PM CDT for Maury County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 21, 2021, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Maury County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
470
WWUS84 KOHX 220022
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
722 PM CDT Sat Aug 21 2021
TNZ057-058-060-220100-
Hickman TN-Lewis TN-Maury TN-
722 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern Lewis,
southwestern Maury and southeastern Hickman Counties through 800 PM
CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Mount Pleasant, or 12 miles southeast of
Centerville, moving southeast at 15 mph.
HAZARD...Rotation and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Mount Pleasant, Williamsport and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3564 8743 3573 8734 3564 8709 3549 8723
TIME...MOT...LOC 0022Z 305DEG 13KT 3566 8733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:33 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 21, 6:33 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 633 PM CDT Sat Aug 21 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... What a day! Just incredible rainfall amounts across western portions of Middle Tennessee. It's very rare to see 20-25% of your yearly rainfall in an 8-12 hour window, but that's what Humphreys, Hickman, Houston, and Dickson Counties experienced today. Catastrophic flash flooding occurred and although many places have water receding currently, many issues are still occurring especially in Humphreys and Hickman Counties. Since very impressive rainfall totals occurred west of I-65 this morning, we've extended the Flash Flood Watch until midnight tonight to account for the 2nd wave of storms expected this evening. Unfortunately, the same areas will be the target of heavy rainfall this evening, but additional rainfall amounts will be on the order of 1 to 2 inches rather than double digits. In addition, a small window for severe weather will be possible especially for southern Middle Tennessee with damaging winds and possibly a spin-up tornado being the main threats. But I cannot stress enough that flash flooding is still the number one threat for tonight. After tonight, the forecast is looking DRY at least through Wednesday. But with it being August, you definitely know that dry weather usually comes with the word heat. And that's what the main weather story will be with Highs returning back into the low to mid 90s for the first half of the week. Beyond Wednesday, looks like the area returns to the typical summertime pattern with afternoon and evening thunderstorms and Highs in the mid to upper 80s. After tonight, no significant high impact weather is expected through next weekend. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...What a day western Middle TN has had! Locations across Humphreys...into Dickson and Hickman Counties had over 8 to 14 inches of rain during the day. This has lead to considerable saturated grounds across this area and really across most of middle TN. This equates to MVFR CIGs going down to IFR/LIFR during the overnight hours. Good news is improvements tomorrow becoming back to VFR after 18/19Z. Still could be some scattered showers during the day tomorrow. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for Bedford- Cheatham-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Marshall-Maury-Montgomery-Perry-Stewart-Wayne-Williamson. && DISCUSSION......Hurley AVIATION........12
Hazardous weather outlook, Aug 21, 2:55 AM CDT, 16 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 255 AM CDT Sat Aug 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 255 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Flash Flood Watch is in effect through 3 PM today for areas around and west of I-24. Heavy rain from showers and thunderstorms will combine with already saturated soils for an increased risk of flash into this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Aug 21, 5:43 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
543 PM CDT Sat Aug 21 2021
TNZ093-094-212330-
Lawrence TN-Wayne TN-
543 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of east central Wayne
and southwestern Lawrence Counties through 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 7 miles southeast of Waynesboro, moving southeast at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Collinwood and Westpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8780 3535 8771 3527 8739 3505 8753
TIME...MOT...LOC 2243Z 294DEG 15KT 3524 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperLocal storm report, Aug 21, 6:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 NNW SLAYDEN 36.36N 87.49W
08/21/2021 MONTGOMERY TN EMERGENCY MNGR
REPORT OF SWIFT WATER RESCUSES ONGOING AND MULTIPLE
ROADS UNDERWATER IN SOUTHERN MONTGOMERY COUNTY.
&&
EVENT NUMBER OHX2100624
CMASpecial weather statement, Aug 21, 6:17 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
617 PM CDT Sat Aug 21 2021
TNZ025>027-057-059-060-220000-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Cheatham TN-
617 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southwestern
Davidson, southern Dickson, northwestern Maury, northwestern
Williamson, south central Cheatham and northeastern Hickman Counties
through 700 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or near Dickson, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, White Bluff, Kingston Springs, Pegram, Burns, Bellevue,
Fairview, Charlotte, Bon Aqua, Primm Springs, Lyles, Natchez Trace At
Highway 96 and Santa Fe.
This includes the following highways...
Interstate 40 between mile markers 161 and 201.
Interstate 840 between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3597 8753 3599 8754 3624 8735 3613 8688
3564 8713 3596 8755
TIME...MOT...LOC 2316Z 298DEG 26KT 3609 8731
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Aug 21, 6:29 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
629 PM CDT Sat Aug 21 2021
TNZ024-025-057-220000-
Hickman TN-Dickson TN-Humphreys TN-
629 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southwestern
Dickson, east central Humphreys and northwestern Hickman Counties
through 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 11 miles east of Waverly, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Centerville, McEwen, Hurricane Mills, Nunnelly and Pinewood.
This includes Interstate 40 between mile markers 151 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3617 8759 3603 8731 3577 8753 3597 8779
TIME...MOT...LOC 2329Z 301DEG 24KT 3604 8759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Aug 21, 6:53 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Sat Aug 21 2021
TNZ059-060-220030-
Williamson TN-Maury TN-
653 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern Maury
and central Williamson Counties through 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fairview, or 13 miles west of Franklin, moving
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Columbia, Spring Hill, Thompson's Station, Leipers Fork and
I-65 East Of Columbia.
This includes the following highways...
Interstate 65 between mile markers 45 and 63.
Interstate 840 between mile markers 10 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3581 8722 3589 8721 3600 8706 3580 8668
3559 8694
TIME...MOT...LOC 2353Z 314DEG 25KT 3588 8708
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 21, 7:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
722 PM CDT Sat Aug 21 2021
TNZ057-058-060-220100-
Hickman TN-Lewis TN-Maury TN-
722 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern Lewis,
southwestern Maury and southeastern Hickman Counties through 800 PM
CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Mount Pleasant, or 12 miles southeast of
Centerville, moving southeast at 15 mph.
HAZARD...Rotation and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Mount Pleasant, Williamsport and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3564 8743 3573 8734 3564 8709 3549 8723
TIME...MOT...LOC 0022Z 305DEG 13KT 3566 8733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:03 PM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more | 4 hr |
| Aug 21, 7:24 PM CDT | Flash Flood Warning | OHX | Marshall, Maury, Williamson | 4 hr |
| Aug 21, 7:43 PM CDT | Flash Flood Warning | OHX | Lewis, Marshall, Maury | 3 hr |
| Aug 21, 9:11 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 3 hr |
| Aug 21, 9:59 PM CDT | River Flood Advisory | OHX | Hickman | 14 hr |
| Aug 21, 10:34 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys | 10 hr |
| Aug 22, 12:33 AM CDT | River Flood Advisory | OHX | Lawrence | 6 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.